MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number SG3+2051
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: no patient involvement.A2: age or date of birth: no patient involvement.A3a: sex: no patient involvement.A4: weight: no patient involvement.A5: ethnicity: no patient involvement.A6: race: no patient involvement.D5: operator of device: requested, unknown.D6a: implanted date: no patient involvement.D6b: explanted date: no patient involvement.E1: initial reporter name: requested, unknown.E1: phone number: requested, unknown.E2: health professional: requested, unknown.E3: occupation: requested, unknown.The actual samples were received.Seven of the eight samples have an open seal.All open samples were measured for film length with the specification of 103.5mm to 106.7mm.The sealing of all actual samples confirmed with open seal were visually inspected and confirmed in good condition.The adhesive from the bottom film is fully transferred into the top film.The samples were also tested for seal strength, and all passed.Retention samples were visually inspected and found to be free of any damage, weak seal, and open seal on the blister.Seal strength test, leakage test, burst strength test, and dimensional test for seal width were performed on the samples, and all passed.To further confirm the sealing resistance of the older retention lot samples (12 lots from fy2022) was performed using two different methods to check whether the affected lot has a different burst strength (lower values compared with the other lots which do not have an issue on open seal) which might possibly result in the open seal.The values obtained from the burst strength testing demonstrate a higher resistance to burst when applied with pressure differential.Our assembled sg needles were blistered at machine c line.The needles are packed with bottom film and top film in an automated process.We have bottom film dome forming, manual loading, embossing, top film supply, sealing, and cutting stations.These blister packaging stations run under validated parameters to ensure the sealing integrity of each device.The top film and bottom film are sealed using the upper and lower die.The validated temperature is applied to the film during the sealing process using a sealing heating plate and the lower sealing die with a sealing gasket pressed wherein the pressure on the film is equally distributed.The complaint lot has a deviated report for sealing parameters wherein the temperature is higher than the current temperature.The sealing temperature was set at 125°c.An engineering test was conducted based on the risk identified in the deviation report.No weak seal, over seal, burnt top film, or leakage was found.Inspection results under the deviation report show no open seal was found (0/22, (b)(4) pcs).Actual checking of parts of the machine and the actual process was conducted.There were no sealing problems that could cause an open seal.The product's lot history file revealed no related issues that would cause the open seal.The complaint lot produced has a deviation report to tighten the in-process visual inspection for the seal strength at every start, middle, and end of the lot.There was no sealing problems found during the inspections.Results are higher than the minimum specs of 4.89n which manifest a better seal strength.Prior to shipment, qc conducts outgoing inspection of samples wherein part of their check items is blistering packaging condition.Also, blister package seal status sensory test is being conducted to check the sealing condition of the blister package.We have monthly level test inspections conducted to check the condition of the blister package through functional inspection for leakage (bubbles test) and burst strength.Moreover, we conduct yearly stability tests of the blister package for seal strength.The complaint lot has undergone a lot-out inspection wherein no sealing problems, particularly no open seal was found during the inspection of (b)(4) pieces.Qc conducts incoming inspection of top film and bottom film which includes functional inspection for seal strength every lot and verification of the supplier's certificate according to material specification.The supplied roll of the unprinted top film has a deviated report to test for seal strength on every roll during incoming inspections.The supplied top film rolls have a higher seal strength value than the other rolls.Retention samples which utilized the same top film (lot a210087) as the complaint lot (january 2023 to april 2023) were visually inspected.No sealing problems were found out of the 745 products inspected.The in-process seal strength of these lots was also checked, and all lots passed the specification of greater than or equal 4.89n.From the previous two fiscal years to the present, we received a total of two (2) complaints for the same issue.The previous complaint was not identified as being related to our product or the manufacturing process.The retention samples of lots produced from machine c line have undergone transportation test and later tested for seal strength and burst strength test.The samples met the required specification on all tests.The root cause of the complaint cannot be identified related to our product or the manufacturing process.The complaint lot has undergone a lot-out inspection, and no sealing problems were found during the inspection.The lot history file showed no related troubles that will affect the product quality.The retention samples were inspected and confirmed free from defects that will affect the sealing of the package.The returned samples were tested for seal strength, and all passed.Additional checking also was conducted on the retention samples from january 2023 to april 2023 and supplied top film for other lines.The samples were inspected for weak seal and 2 samples for each lot were tested for seal strength and burst test.The results are all passed.The values obtained from the burst strength testing demonstrate a higher resistance to burst when applied with pressure differential.There are no attributable causes identified specific to the sealing process.The machine and parameters are both validated.Retention samples of lots which utilized the same top film material of the complaint lot have been functionally evaluated to confirm any abnormality pointing on the sealing integrity; results are all passed.The complaint lot was produced using a higher sealing parameter under deviation.The incoming unprinted top film was tested for seal strength on every roll and tightened the inspection during the in-process.This indicates that the sealing of the product has no problem that could cause an open seal.An engineering test was conducted based on the risk identified in the deviation report.No weak seal, over seal, burnt top film, or leakage was found.Inspection results under the deviation report show no open seal was found (0/22, (b)(4) pcs).The values obtained from the burst strength testing demonstrate a higher resistance to burst when applied with pressure differential.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.
 
Event or Problem Description
The user facility reported that during a customer inspection, it was discovered that the packaging of the needles was not properly sealed, with some packages having openings.These openings could compromise the sterility of the needles.The event occurred pre-treatment, with no patient involvement.Out of the 60 products identified with issues, the customer provided only 8 samples that had clear sealing defects.The remaining products were discarded by the customer during inspection as non-conforming items.

Brand Name
SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key21999928
Report Number3003902955-2025-00024
Device Sequence Number9099630
Product Code FMI
UDI-Device Identifier14806017507777
UDI-Public(01)14806017507777(17)280229(10)230329C
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberSG3+2051
Device Catalogue NumberN/A
Device Lot Number230329C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Initial Report FDA Received Date05/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown